MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.39 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE® CLEAR; ADMINISTRATION SETS AND ACCESSORIES

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.39 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE® CLEAR; ADMINISTRATION SETS AND ACCESSORIES
Catalog Number MC33450
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the event is expected to be returned to the manufacturer for further investigation however it has not yet been received.
 
Event or Problem Description
It was reported that once the intravenous treatment was started on the patient, blood was drawn from the hub, then started flowing out of the device nonstop.The device involved in the event was reported to be replaced without further incident.There was patient involvement however there was no adverse event, harm, or delay in critical therapy reported.No additional information is known at this time.
 
Additional Manufacturer Narrative
Concomitant medical products: 4/17/2019.The device was received, 4/17/2019 for further evaluation.The returned extension set was pressure leak tested and was found to leak from the damaged microclave.Further testing revealed a seal puncture and spike damage typical of access with an incompatible mating device(s).The probable cause of the microclave seal stick down and reported leakage is access with an incompatible mating device during use.

Brand Name
7" (18 CM) APPX 0.39 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE® CLEAR
Common Device Name
ADMINISTRATION SETS AND ACCESSORIES
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key8524543
Report Number9617594-2019-00120
Device Sequence Number1885021
Product Code FPA
UDI-Device Identifier00887709038905
UDI-Public(01)00887709038905(17)231101(10)3870859
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Catalogue NumberMC33450
Device Lot Number3870859
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAREFUSION MAXGUARD EXTENSION SET.; COVIDEIN VACUTAINER.; COVIDIEN MONOJECT TUBE HOLDER.